Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 20, 2021, 9:02 PM EDT for Dauphin County, Pennsylvania. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 9:02 PM EDT (01:02 UTC)
- Expired
- Jun 20, 2021, 9:15 PM EDT
- In force
- 13 min
- Issued by
- NWS State College, PA
County Dauphin County, PA
The radar
The State College radar (KCCX), 124 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220
WWUS81 KCTP 210102
SPSCTP
Special Weather Statement
National Weather Service State College PA
902 PM EDT Sun Jun 20 2021
PAZ057-210115-
Dauphin PA-
902 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN COUNTY UNTIL
915 PM EDT...
At 901 PM EDT, Doppler radar indicated a strong thunderstorm over
Paxtang, moving east at 10 mph.
Small hail and localized wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Harrisburg, Colonial Park, Progress, Middletown, Steelton,
Hummelstown, Paxtonia, Rutherford, Lawnton, Bressler-Enhaut-Oberlin,
Penbrook, Highspire, Paxtang, Royalton, Capital City Airport, City
Island, Penn State Harrisburg, Harrisburg International Airport and
Harrisburg Area Community College.
LAT...LON 4021 7684 4022 7684 4023 7686 4026 7690
4027 7691 4032 7688 4030 7672 4017 7671
TIME...MOT...LOC 0101Z 277DEG 10KT 4026 7686
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 7:11 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 20, 7:11 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service State College PA 711 PM EDT Sun Jun 20 2021 .SYNOPSIS... Very warm and muggy conditions this Father's Day with an isolated strong thunderstorm possible late this afternoon. Heat and humidity will peak on Monday with a slight risk of severe storms. Showers exit on Tuesday followed by cooler and more comfortable weather through midweek. Temperatures return to seasonal levels by late week with an increasing chance of rain into next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Have seen two main areas of convection late afternoon and evening, one over the northwest, and another over south central PA. Isolated strong storms will be possible over the next three hours or so, then will diminish as we lose the heating of the day. Mainly dry weather expected tonight, though a couple of showers or thunderstorms may work into the far northwest late tonight as a decaying line of convection moves across northern Ohio into northwest PA. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... D2 SPC SLGT risk SWO continues for Monday. Isolated to scattered severe storm risk on Monday afternoon and evening will be driven by amplifying large scale trough and low level convergence along the attendant cold front and pre-frontal trough. Rich low level moisture (dewpoints 65-70F) will reside ahead of the front, and diurnal heating/instability combined with frontal forcing and sufficient deep-layer shear should support organized (linear) storm clusters/lines capable of producing strong to locally damaging winds. Heat+Humidity peaks on Monday with max temperatures in the mid 80s to low 90s and max heat index (HX) values forecast to reach the mid to upper 90s across the central and southeast valleys. Forecast max temperatures are a solid 5-10F above average and approach near-record territory in some areas (within 5F at STCP1). Convection should gradually weaken Monday night due to the loss of heating and increasing CINH. Minimum temperatures will have the most spread in recent nights thanks to the cold front bisecting the area with lows ranging from the mid 50s in the NW mtns to around 70F in the southeast/Lower Susq. metro areas. Showers are likely early Tuesday across the southeast zones before exiting the CWA by 00Z Wed. Temps will trend much cooler on Tuesday with 24hrMaxT deltas of -15 to -25F lower vs. Monday. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Dry conditions and low humidity expected through midweek as surface high pressure builds in behind the cold front. The high will move to the east later in the week with warmer, more humid air moving in from the south and east. A cold front will approach from the west next weekend, but there is still a great deal of uncertainty with the timing of that front and precipitation it will bring. GFS and ECMWF have been trending toward a slower solution on the movement of the front and perhaps event the front stalling over PA next weekend into early next week. This would result in an unsettled period with multiple rain chances for central PA through the middle of the week. && .AVIATION /23Z SUNDAY THROUGH FRIDAY/... Isolated convection late this afternoon with BFD most likely impacted and JST-AOO the lowest prob to see a storm. Potential for a broken line of tstms to develop fairly late this afternoon or early evening over the Lower Susq with possible impacts at MDT/LNS. Any storms may bring brief gusty winds and cig/vsby restrictions, otherwise VFR conditions will continue. Scattered showers/tstms persist overnight just NW of BFD. Model guidance indicating that lower clouds will again slip into eastern terminals overnight, and with muggy airmass in place expect vsbys across Central PA to slip to MVFR for a short while around sunrise. More widespread coverage of showers/tstms on Monday with activity spreading from the NW across the CWA by afternoon. These storms will bring potential for locally strong wind gusts and torrential rainfall as they impact the area through the afternoon hours. Outlook... Monday-Tuesday...more widespread showers/storms possible areawide. Wednesday-Friday...widespread VFR. && .CLIMATE... Astronomical Summer (solstice) begins at 1132 PM EDT Sunday June 20th. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl/RXR NEAR TERM...RXR/Travis SHORT TERM...Steinbugl/RXR LONG TERM...Guseman/Travis AVIATION...Steinbugl/RXR CLIMATE...
Hazardous weather outlook, Jun 20, 4:55 AM EDT, 16 hours 7 minutes before
Hazardous Weather Outlook National Weather Service State College PA 455 AM EDT Sun Jun 20 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-210900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 455 AM EDT Sun Jun 20 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated strong to marginally severe thunderstorms with gusty winds are possible Sunday afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered severe thunderstorms with damaging winds 60 mph or greater are possible Monday afternoon and evening. Locally heavy rainfall may produce isolated flooding in poor drainage and urban areas. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Special weather statement, Jun 20, 7:48 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service State College PA
748 PM EDT Sun Jun 20 2021
PAZ004-210015-
Warren PA-
748 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 815
PM EDT...
At 748 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
south of Chapman State Park, moving east at 30 mph.
Small hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Sheffield, Ludlow and Clarendon.
LAT...LON 4183 7892 4183 7895 4165 7895 4162 7896
4163 7928 4172 7931 4185 7892
TIME...MOT...LOC 2348Z 254DEG 26KT 4166 7919
KFSpecial weather statement, Jun 20, 8:03 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service State College PA
803 PM EDT Sun Jun 20 2021
PAZ028-210015-
Juniata PA-
803 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF JUNIATA COUNTY UNTIL
815 PM EDT...
At 803 PM EDT, Doppler radar indicated a strong thunderstorm over
Mcalisterville, moving east at 30 mph.
Small hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Mcalisterville, Thompsontown and East Salem.
LAT...LON 4056 7738 4066 7740 4068 7734 4067 7710
4060 7709 4059 7717 4057 7718 4056 7717
4055 7720
TIME...MOT...LOC 0003Z 257DEG 25KT 4061 7730
KFSpecial weather statement, Jun 20, 8:29 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service State College PA
829 PM EDT Sun Jun 20 2021
PAZ057-063-210045-
Cumberland PA-Dauphin PA-
829 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CUMBERLAND AND DAUPHIN
COUNTIES UNTIL 845 PM EDT...
At 828 PM EDT, Doppler radar indicated a strong thunderstorm over
Harrisburg, moving east at 25 mph.
Small hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Harrisburg, Lower Allen, Colonial Park, Progress, Middletown, Camp
Hill, New Cumberland, Linglestown, Enola, Steelton, Lemoyne,
Paxtonia, Rutherford, Lawnton, Wormleysburg, Bressler-Enhaut-Oberlin,
Penbrook, Highspire, Shiremanstown and Paxtang.
LAT...LON 4017 7695 4031 7700 4036 7675 4021 7672
4020 7681 4023 7685 4021 7689 4023 7690
4020 7693 4019 7691 4019 7693 4017 7692
TIME...MOT...LOC 0028Z 256DEG 22KT 4028 7690
KFSpecial weather statement, Jun 20, 8:35 PM EDT, 27 minutes before
Special Weather Statement National Weather Service State College PA 835 PM EDT Sun Jun 20 2021 PAZ005-010-210100- McKean PA-Elk PA- 835 PM EDT Sun Jun 20 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND ELK COUNTIES UNTIL 900 PM EDT... At 834 PM EDT, Doppler radar indicated a strong thunderstorm near Wilcox, moving northeast at 20 mph. Small hail and wind gusts up to 50 mph are possible. Locations impacted include... Wilcox, East Branch Dam, Kinzua Bridge State Park and Mount Jewett. LAT...LON 4162 7840 4152 7866 4167 7878 4181 7857 TIME...MOT...LOC 0034Z 239DEG 16KT 4164 7865 Banghoff
Special weather statement, Jun 20, 8:47 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service State College PA
847 PM EDT Sun Jun 20 2021
PAZ057-210100-
Dauphin PA-
847 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN COUNTY UNTIL
900 PM EDT...
At 847 PM EDT, Doppler radar indicated a strong thunderstorm over
Harrisburg, moving east at 20 mph.
Small hail and localized wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Harrisburg, Colonial Park, Progress, Linglestown, Steelton,
Hummelstown, Paxtonia, Rutherford, Skyline View, Lawnton,
Bressler-Enhaut-Oberlin, Penbrook, Paxtang, Rockville, City Island
and Harrisburg Area Community College.
LAT...LON 4023 7686 4026 7690 4029 7692 4031 7692
4032 7691 4034 7692 4043 7686 4044 7666
4021 7672
TIME...MOT...LOC 0047Z 256DEG 17KT 4027 7688
KFSpecial weather statement, Jun 20, 9:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
902 PM EDT Sun Jun 20 2021
PAZ057-210115-
Dauphin PA-
902 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN COUNTY UNTIL
915 PM EDT...
At 901 PM EDT, Doppler radar indicated a strong thunderstorm over
Paxtang, moving east at 10 mph.
Small hail and localized wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Harrisburg, Colonial Park, Progress, Middletown, Steelton,
Hummelstown, Paxtonia, Rutherford, Lawnton, Bressler-Enhaut-Oberlin,
Penbrook, Highspire, Paxtang, Royalton, Capital City Airport, City
Island, Penn State Harrisburg, Harrisburg International Airport and
Harrisburg Area Community College.
LAT...LON 4021 7684 4022 7684 4023 7686 4026 7690
4027 7691 4032 7688 4030 7672 4017 7671
TIME...MOT...LOC 0101Z 277DEG 10KT 4026 7686
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:03 PM EDT | Special Weather Statement | CTP | Juniata | 12 min |
| Jun 20, 8:13 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 24 min |
| Jun 20, 8:29 PM EDT | Special Weather Statement | CTP | Dauphin | 16 min |
| Jun 20, 8:35 PM EDT | Special Weather Statement | CTP | McKean | 25 min |
| Jun 20, 8:47 PM EDT | Special Weather Statement | CTP | Dauphin | 13 min |
| Jun 20, 9:16 PM EDT | Special Weather Statement | CTP | Schuylkill | 14 min |
| Jun 20, 9:23 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 50 min |
| Jun 20, 9:29 PM EDT | Areal Flood Advisory | CTP | Lebanon, Schuylkill | 2 hr |
| Jun 21, 4:18 AM EDT | Special Weather Statement | CTP | Warren | 42 min |
| Jun 21, 2:19 PM EDT | Special Weather Statement | CTP | Warren | 41 min |
| Jun 21, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 47 min |
| Jun 21, 2:55 PM EDT | Special Weather Statement | CTP | McKean | 35 min |
| Jun 21, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 21 min |
| Jun 21, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 31 min |
| Jun 21, 3:20 PM EDT | Special Weather Statement | CTP | Clearfield | 25 min |
| Jun 21, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Warren | 49 min |
| Jun 21, 3:35 PM EDT | Special Weather Statement | CTP | Centre | 25 min |
| Jun 21, 3:55 PM EDT | Special Weather Statement | CTP | Tioga | 35 min |
| Jun 21, 3:58 PM EDT | Special Weather Statement | CTP | Snyder | 32 min |
| Jun 21, 4:15 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 45 min |
| Jun 21, 4:17 PM EDT | Special Weather Statement | CTP | Cambria | 28 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | CTP | Sullivan | 27 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | CTP | Franklin | 27 min |
| Jun 21, 4:21 PM EDT | Special Weather Statement | CTP | Union | 24 min |
| Jun 21, 4:24 PM EDT | Special Weather Statement | CTP | Centre | 21 min |
| Jun 21, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 47 min |
| Jun 21, 4:31 PM EDT | Special Weather Statement | CTP | Lycoming | 44 min |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 59 min |
| Jun 21, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 36 min |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 32 min |
| Jun 21, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 30 min |
| Jun 21, 4:52 PM EDT | Special Weather Statement | CTP | Clinton | 23 min |
| Jun 21, 4:55 PM EDT | Special Weather Statement | CTP | Blair | 20 min |
| Jun 21, 4:56 PM EDT | Special Weather Statement | CTP | Sullivan | 19 min |
| Jun 21, 5:05 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 40 min |
| Jun 21, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 37 min |
| Jun 21, 5:13 PM EDT | Special Weather Statement | CTP | Bedford, Blair | 32 min |
| Jun 21, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 44 min |
| Jun 21, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 34 min |
| Jun 21, 5:45 PM EDT | Special Weather Statement | CTP | Montour | 45 min |
| Jun 21, 5:52 PM EDT | Special Weather Statement | CTP | Columbia, Northumberland | 23 min |
| Jun 21, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Jun 21, 6:02 PM EDT | Special Weather Statement | CTP | Dauphin | 28 min |
| Jun 21, 6:08 PM EDT | Special Weather Statement | CTP | Sullivan | 37 min |
| Jun 21, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 15 min |
| Jun 21, 6:20 PM EDT | Special Weather Statement | CTP | Schuylkill | 25 min |
| Jun 21, 6:23 PM EDT | Special Weather Statement | CTP | Schuylkill | 37 min |
| Jun 21, 6:49 PM EDT | Special Weather Statement | CTP | Schuylkill | 26 min |
| Jun 21, 7:00 PM EDT | Special Weather Statement | CTP | Somerset | 15 min |
| Jun 21, 7:12 PM EDT | Special Weather Statement | CTP | Carbon | 18 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.